Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 15, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 29, 2009, 1:02 PM CDT for Webb County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2009, 1:02 PM CDT (18:02 UTC)
- Expired
- Sep 29, 2009, 3:00 PM CDT
- In force
- 118 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 12:34 PM CDT, 28 minutes earlier.
Area forecast discussion, Sep 29, 12:34 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1234 PM CDT TUE SEP 29 2009 .DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW. && .AVIATION...TWO MAIN ISSUES FOR TAFS OVER THE NEXT 24 HOURS. FIRST...SCATTERED TO NUMEROUS RWS/TSTMS IMPACTING COT-LRD CORRIDOR AS WELL AS NQI-CRP. EXPECT ACTIVITY TO EXPAND TOWARDS ALI THRU THE AFTN. GUSTY WINDS...BRIEF IFR CONDS AND VERY HEAVY RAINFALL POSSIBLE WITH THESE STORMS. THERE IS THE POTENTIAL FOR A FEW STRONGER STORMS TO DEVELOP AND PRODUCE SMALL HAIL AND WIND GUSTS IN EXCESS OF 30 KTS. AIRMASS IS MORE STABLE UP TOWARDS BEA-VCT AND AM CURRENTLY NOT EXPECT MUCH ACTIVITY THIS AFTERNOON IN THIS REGION. RWS/TSTMS SHOULD GRADUALLY DISSIPATE AROUND OR SHORTLY AFTER 00Z. NEXT ISSUE WILL BE FOG AND LOW CLOUD POTENTIAL EARLY WED MORNG. MAIN THREAT WILL BE INLAND FM VCT-ALI AND W TOWARDS LRD BTWN 10Z-14Z. COULD SEE IFR AND BRIEF LIFR VSBYS IN SOME SPOTS. && .PREV DISCUSSION... /ISSUED 1205 PM CDT TUE SEP 29 2009/ DISCUSSION...FRONT STALLED JUST NORTH OF LAREDO TO JUST SOUTH OF KINGSVILLE. UPDATED TO RAISE POPS OUT ACROSS WEBB AND DUVAL...NOW SHOWING HIGH END SCATTERED POPS ACROSS THE SOUTHERN TIER OF COUNTIES AND RAISED QPF. LOWERED POPS ACROSS THE NORTHEAST COUNTIES TO ONLY SLIGHT CHANCE. ALSO LOWERED TEMPS A COUPLE MORE DEGREES AREAWIDE. UPDATES OUT. PREV DISCUSSION... /ISSUED 955 AM CDT TUE SEP 29 2009/ DISCUSSION...WEAK FRONT HAS MOVED INTO SOUTH TEXAS THIS MORNING AND IS LOSING STEAM. THE FRONT AROUND 15Z STRETCHED FROM BETWEEN COTULLA AND LAREDO...SOUTHEAST TO KINGSVILLE...AND EAST INTO THE SOUTHERN MIDDLE TEXAS COASTAL WATERS. THE FRONT WILL EVENTUALLY STALL LATE THIS MORNING OVER THE SOUTHERN CWA WITH A MOIST EASTERLY FLOW DEVELOPING ALONG AND SOUTH OF THE BOUNDARY... CONTRIBUTING TO SCATTERED CONVECTION. BEST COVERAGE WILL BE ACROSS THE SOUTHERN HALF OF THE CWA...POSSIBLY TRAILING BACK UP INTO THE NORTHWEST CWA ACROSS LA SALLE AND MCMULLEN COUNTIES ALONG THE BOUNDARY. ENDED UP UPDATING TO LOWER POPS SLIGHTLY ACROSS THE NORTH AND NORTHEAST CWA WHERE FRONT HAS CLEARED THE AREA AND AIRMASS IS CURRENTLY MORE STABLE. ACROSS THE SOUTH...MAINTAINED 40-50 POPS FOR SCATTERED CONVECTION. A FEW OF THE STORMS COULD BECOME STRONG LATER THIS AFTERNOON...IN THE BETTER AXIS OF INSTABILITY. ALSO ADJUSTED WINDS BASED ON CURRENT TRENDS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 73 90 77 92 77 / 20 20 10 10 10 VICTORIA 70 88 75 92 74 / 20 30 10 20 30 LAREDO 76 99 79 101 78 / 20 10 10 10 10 ALICE 72 93 76 96 77 / 20 20 10 10 10 ROCKPORT 74 88 80 91 81 / 20 30 10 20 20 COTULLA 72 94 75 98 74 / 20 10 10 10 10 KINGSVILLE 73 93 76 94 77 / 20 20 10 10 10 NAVY CORPUS 76 91 80 90 81 / 20 20 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Sep 29, 10:00 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1000 AM CDT TUE SEP 29 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1000 AM CDT TUE SEP 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ACROSS SOUTH TEXAS...ESPECIALLY ALONG AND SOUTH OF A COTULLA TO ALICE TO PORT ARANSAS LINE. A FEW OF THESE STORMS ALONG AND SOUTH OF THIS LINE COULD BECOME STRONG THIS AFTERNOON...PRODUCING GUSTY WINDS AND SMALL HAIL. IN ADDITION...SOME STORMS WILL PRODUCE BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AS A WARM FRONT LIFTS BACK NORTH OF THE REGION AND AGAIN FRIDAY THROUGH SUNDAY AS ANOTHER FRONT MOVES INTO THE REGION AND STALLS. AT THIS TIME...ANY POTENTIAL FOR ORGANIZED SEVERE WEATHER APPEARS VERY LOW HOWEVER AN ISOLATED STRONG STORM PRODUCING HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
In the hours before
Special weather statement, Sep 29, 12:59 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1259 PM CDT TUE SEP 29 2009 TXZ239-291900- WEBB- 1259 PM CDT TUE SEP 29 2009 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF LAREDO COMMUNITY COLLEGE...OR 8 MILES WEST OF LAREDO...MOVING EAST AT 5 MPH. THIS STORM WILL MOVE ACROSS THE CITY OF LAREDO. VERY HEAVY RAINFALL...PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 5:23 AM CDT | Areal Flood Advisory | CRP | Goliad | 52 min |
| Sep 29, 7:07 AM CDT | Areal Flood Advisory | CRP | Victoria | 53 min |
| Sep 29, 11:31 AM CDT | Areal Flood Advisory | CRP | Webb | 119 min |
| Sep 29, 12:13 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Sep 29, 12:43 PM CDT | Areal Flood Advisory | CRP | Nueces | 2 hr |
| Sep 29, 3:02 PM CDT | Areal Flood Warning | CRP | Webb | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.